Re: Dye in henna
Posted by Maureen on July 27, 2002 at 00:14:51:
It seems those dyes react very differently. I have tested some henna
powders with varying degrees of dye in them. One had so much dye
that the dye release was dark green and big dots of green was
throughout the paste...and when stirred, the paste remained dark
green. It never turned the dark brown I expect from most of my
pastes. Others had less dye and the paste went to the dark brown
after being stirred up. They stained to varying degrees of
effectiveness. I only did spot testing on my fingers and hand with
each of them and their was no residual green in the stains produced.
I somehow think, however, that if dye is in the powder, then there is
the exact percentage less henna in the powder as there is dye added.
So, I can see it effecting the stain in that way...less henna...less
henna for the dyes we want to release from. The first one I
described had to be 50% green dye. I didn't think I wanted to pay
for that. So I didn't order it.
One of the problems, as you are aware, is that even when you are sent
a good sample, sometimes the shipment that comes is not the same
thing. So, when I get a sample full of dye, I know I don't want to
deal with ordering a large supply of whatever gets sent.
Actually, my Moroccan henna powder is green in color too. But just
like the Kimia and other henna powders, it turns brown when the lemon
is added to it.
I might be concerned about any dyes if used on a person with
allergies...whether food dyes or not. My son is allergic to color
additives in food and beverages. He also is allergic to the dyes in
clothing...white socks and underwear only for him. Or his skin will
break out if the dye is in the clothing and he gets cold and flu like
symptoms that can put him in the hospital if it is in his food or
beverages. But he is considered as having chronic allergies. I
think he is atypical.
I think if it stains well and is not crazy full of dye that the henna
powder is usable. Just inform people there is dye in it...not to
color the stain...but for powder coloration. Then if they have a
sensitivity to it, they will know not to have that particular paste
used for their designs.
The warning may be really important now that allergies are being
treated so differently from in the past. Allergies were once nearly
always treated with shots and pills when severe...that was when my
son was young. The shots kept the symptoms down and a person could
actually appear to build up a tolerance for certain things. Now, the
shots seem to be gone and there are other things available, but they
don't appear to help with building a tolerance...so reactions are
more likely to occur more frequently in people with severe and
chronic allergies. But the new medication does seem to reduce the
severity of the reaction if caught soon enough. Well, this last part
was off topic enough...lol!!
|Served by ruboard 2.1.1; Copyright © 1998 by Andrew Maltsev.|